Partial regularity and potentials
[Régularité partielle et potentiels]
Journal de l’École polytechnique — Mathématiques, Tome 3 (2016) , pp. 309-363.

Nous relions la théorie classique de la régularité partielle des systèmes elliptiques à la théorie du potentiel non linéaire d’équations éventuellement dégénérées. Plus précisément, nous donnons une version en théorie du potentiel des critères classiques d’ε-régularité de solutions des systèmes elliptiques. Pour les systèmes non homogènes du type -diva(Du)=f, les nouveaux critères d’ε-régularité font intervenir à la fois la fonctionnelle classique d’excès de Du et de type de Riesz optimal et les potentiels de Wolff du membre de droite f. Appliqués au cas homogène -diva(Du)=0, ces critères redonnent les critères classiques en théorie de la régularité partielle. Comme corollaire, nous montrons que les résultats classiques et précisés de régularité pour les solutions d’équations scalaires en terme d’espaces de fonctions pour f s’étendent mot pour mot aux systèmes généraux dans le cadre de la régularité partielle, à savoir la régularité partielle des solutions hors d’un ensemble singulier fermé négligeable. Enfin, ces nouveaux critères d’ε-régularité permettent encore d’obtenir des estimée sur la dimension de Hausdorff des ensembles singuliers.

We connect classical partial regularity theory for elliptic systems to Nonlinear Potential Theory of possibly degenerate equations. More precisely, we find a potential theoretic version of the classical ε-regularity criteria leading to regularity of solutions of elliptic systems. For non-homogenous systems of the type -diva(Du)=f, the new ε-regularity criteria involve both the classical excess functional of Du and optimal Riesz type and Wolff potentials of the right hand side f. When applied to the homogenous case -diva(Du)=0 such criteria recover the classical ones in partial regularity. As a corollary, we find that the classical and sharp regularity results for solutions to scalar equations in terms of function spaces for f extend verbatim to general systems in the framework of partial regularity, i.e. optimal regularity of solutions outside a negligible, closed singular set. Finally, the new ε-regularity criteria still allow to provide estimates on the Hausdorff dimension of the singular sets.

Reçu le : 2015-11-03
Accepté le : 2016-08-04
Publié le : 2016-08-24
DOI : https://doi.org/10.5802/jep.35
Classification : 35B65,  31C45
Mots clés: Régularité partielle, système elliptique, théorie du potentiel non linéaire, ε-régularité
@article{JEP_2016__3__309_0,
     author = {Tuomo Kuusi and Giuseppe Mingione},
     title = {Partial regularity and potentials},
     journal = {Journal de l'\'Ecole polytechnique --- Math\'ematiques},
     pages = {309--363},
     publisher = {ole polytechnique},
     volume = {3},
     year = {2016},
     doi = {10.5802/jep.35},
     zbl = {1373.35065},
     mrnumber = {3541851},
     language = {en},
     url = {jep.centre-mersenne.org/item/JEP_2016__3__309_0/}
}
Kuusi, Tuomo; Mingione, Giuseppe. Partial regularity and potentials. Journal de l’École polytechnique — Mathématiques, Tome 3 (2016) , pp. 309-363. doi : 10.5802/jep.35. https://jep.centre-mersenne.org/item/JEP_2016__3__309_0/

[1] E. Acerbi & N. Fusco - “A regularity theorem for minimizers of quasiconvex integrals”, Arch. Rational Mech. Anal. 99 (1987) no. 3, p. 261-281 | Article | MR 888453

[2] D. R. Adams & L. I. Hedberg - Function spaces and potential theory, Grundlehren Math. Wiss., vol. 314, Springer-Verlag, Berlin, 1996 | MR 1411441

[3] A. Alberico, A. Cianchi & C. Sbordone - “Continuity properties of solutions to the p-Laplace system”, Adv. Calc. Var. (2015), online

[4] P. Baroni - “Riesz potential estimates for a general class of quasilinear equations”, Calc. Var. Partial Differential Equations 53 (2015) no. 3-4, p. 803-846 | Article | MR 3347481 | Zbl 1318.35041

[5] L. Brasco & F. Santambrogio - “A sharp estimate à la Calderón-Zygmund for the p-Laplacian” (2016), arXiv:1607.06648

[6] A. Cianchi - “Nonlinear potentials, local solutions to elliptic equations and rearrangements”, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 10 (2011) no. 2, p. 335-361 | MR 2856151 | Zbl 1235.31009

[7] A. Cianchi & V. G. Maz’ya - “Global Lipschitz regularity for a class of quasilinear elliptic equations”, Comm. Partial Differential Equations 36 (2011) no. 1, p. 100-133 | MR 2763349 | Zbl 1220.35065

[8] A. Cianchi & V. G. Maz’ya - “Global boundedness of the gradient for a class of nonlinear elliptic systems”, Arch. Rational Mech. Anal. 212 (2014) no. 1, p. 129-177 | Article | MR 3162475 | Zbl 1298.35070

[9] P. Daskalopoulos, T. Kuusi & G. Mingione - “Borderline estimates for fully nonlinear elliptic equations”, Comm. Partial Differential Equations 39 (2014) no. 3, p. 574-590 | MR 3169795 | Zbl 1290.35092

[10] E. De Giorgi - “Frontiere orientate di misura minima”, Sem. di Mat. de Scuola Norm. Sup. Pis. (1960-61), p. 1-56

[11] F. Duzaar & G. Mingione - “The p-harmonic approximation and the regularity of p-harmonic maps”, Calc. Var. Partial Differential Equations 20 (2004) no. 3, p. 235-256 | MR 2062943 | Zbl 1142.35433

[12] F. Duzaar & G. Mingione - “Regularity for degenerate elliptic problems via p-harmonic approximation”, Ann. Inst. H. Poincaré Anal. Non Linéaire 21 (2004) no. 5, p. 735-766 | Article | Numdam | MR 2086757 | Zbl 1112.35078

[13] F. Duzaar & G. Mingione - “Local Lipschitz regularity for degenerate elliptic systems”, Ann. Inst. H. Poincaré Anal. Non Linéaire 27 (2010) no. 6, p. 1361-1396 | Article | Numdam | MR 2738325 | Zbl 1216.35063

[14] F. Duzaar, G. Mingione & K. Steffen - Parabolic systems with polynomial growth and regularity, Mem. Amer. Math. Soc., vol. 214, no. 1005, American Mathematical Society, 2011 | Zbl 1238.35001

[15] M. Foss & G. Mingione - “Partial continuity for elliptic problems”, Ann. Inst. H. Poincaré Anal. Non Linéaire 25 (2008) no. 3, p. 471-503 | Article | Numdam | MR 2422076 | Zbl 1153.35017

[16] N. Fusco & J. Hutchinson - “Partial regularity for minimisers of certain functionals having nonquadratic growth”, Ann. Mat. Pura Appl. (4) 155 (1989), p. 1-24 | Article | MR 1042826 | Zbl 0698.49001

[17] M. Giaquinta - Introduction to regularity theory for nonlinear elliptic systems, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 1993 | Zbl 0786.35001

[18] M. Giaquinta & G. Modica - “Remarks on the regularity of the minimizers of certain degenerate functionals”, Manuscripta Math. 57 (1986) no. 1, p. 55-99 | Article | MR 866406 | Zbl 0607.49003

[19] E. Giusti - Direct methods in the calculus of variations, World Scientific Publishing Co., Inc., River Edge, NJ, 2003 | Article | Zbl 1028.49001

[20] E. Giusti & M. Miranda - “Sulla regolarità delle soluzioni deboli di una classe di sistemi ellittici quasi-lineari”, Arch. Rational Mech. Anal. 31 (1968) no. 3, p. 173-184 | Article | Zbl 0167.10703

[21] C. Hamburger - “Regularity of differential forms minimizing degenerate elliptic functionals”, J. reine angew. Math. 431 (1992), p. 7-64 | MR 1179331 | Zbl 0776.35006

[22] L. I. Hedberg & T. H. Wolff - “Thin sets in nonlinear potential theory”, Ann. Inst. Fourier (Grenoble) 33 (1983) no. 4, p. 161-187 | Article | Numdam | MR 727526 | Zbl 0508.31008

[23] J. Heinonen, T. Kilpeläinen & O. Martio - Nonlinear potential theory of degenerate elliptic equations, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1993

[24] T. Kilpeläinen & J. Malý - “Degenerate elliptic equations with measure data and nonlinear potentials”, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 19 (1992) no. 4, p. 591-613 | Numdam | MR 1205885 | Zbl 0797.35052

[25] T. Kilpeläinen & J. Malý - “The Wiener test and potential estimates for quasilinear elliptic equations”, Acta Math. 172 (1994) no. 1, p. 137-161 | MR 1264000 | Zbl 0820.35063

[26] R. Korte & T. Kuusi - “A note on the Wolff potential estimate for solutions to elliptic equations involving measures”, Adv. Calc. Var. 3 (2010) no. 1, p. 99-113 | MR 2604619 | Zbl 1182.35222

[27] J. Kristensen & G. Mingione - “The singular set of minima of integral functionals”, Arch. Rational Mech. Anal. 180 (2006) no. 3, p. 331-398 | Article | MR 2214961 | Zbl 1116.49010

[28] J. Kristensen & A. Taheri - “Partial regularity of strong local minimizers in the multi-dimensional calculus of variations”, Arch. Rational Mech. Anal. 170 (2003) no. 1, p. 63-89 | Article | MR 2012647 | Zbl 1030.49040

[29] M. Kronz - “Partial regularity results for minimizers of quasiconvex functionals of higher order”, Ann. Inst. H. Poincaré Anal. Non Linéaire 19 (2002) no. 1, p. 81-112 | Article | Numdam | MR 1902546 | Zbl 1010.49023

[30] T. Kuusi & G. Mingione - “Nonlinear vectorial potential theory”, to appear in J. Eur. Math. Soc. (JEMS) | Zbl 1394.35206

[31] T. Kuusi & G. Mingione - “Universal potential estimates”, J. Funct. Anal. 262 (2012) no. 10, p. 4205-4269 | Article | MR 2900466 | Zbl 1252.35097

[32] T. Kuusi & G. Mingione - “Linear potentials in nonlinear potential theory”, Arch. Rational Mech. Anal. 207 (2013) no. 1, p. 215-246 | Article | MR 3004772 | Zbl 1266.31011

[33] T. Kuusi & G. Mingione - “Borderline gradient continuity for nonlinear parabolic systems”, Math. Ann. 360 (2014) no. 3-4, p. 937-993 | Article | MR 3273649 | Zbl 1308.35041

[34] T. Kuusi & G. Mingione - “Guide to nonlinear potential estimates”, Bull. Math. Sci. 4 (2014) no. 1, p. 1-82 | MR 3174278 | Zbl 1315.35095

[35] T. Kuusi & G. Mingione - “A nonlinear Stein theorem”, Calc. Var. Partial Differential Equations 51 (2014) no. 1-2, p. 45-86 | Article | MR 3247381 | Zbl 1316.35132

[36] V. G. Maz’ja - “The continuity at a boundary point of the solutions of quasi-linear elliptic equations”, Vestnik Leningrad Univ. Math. 25 (1970) no. 13, p. 42-55 | MR 274948

[37] V. G. Maz’ja & V. P. Havin - “A nonlinear potential theory”, Uspehi Mat. Nauk 27 (1972) no. 6, p. 67-138 | MR 409858

[38] G. Mingione - “The singular set of solutions to non-differentiable elliptic systems”, Arch. Rational Mech. Anal. 166 (2003) no. 4, p. 287-301 | Article | MR 1961442 | Zbl 1142.35391

[39] G. Mingione - “Regularity of minima: an invitation to the dark side of the calculus of variations”, Appl. Math. 51 (2006) no. 4, p. 355-426 | MR 2291779 | Zbl 1164.49324

[40] G. Mingione - “Gradient potential estimates”, J. Eur. Math. Soc. (JEMS) 13 (2011) no. 2, p. 459-486 | MR 2746772 | Zbl 1217.35077

[41] C. B. Morrey Jr. - “Partial regularity results for non-linear elliptic systems”, J. Math. Mech. 17 (1967/1968), p. 649-670 | MR 237947

[42] N. C. Phuc & I. E. Verbitsky - “Quasilinear and Hessian equations of Lane-Emden type”, Ann. of Math. (2) 168 (2008) no. 3, p. 859-914 | Article | MR 2456885 | Zbl 1175.31010

[43] N. C. Phuc & I. E. Verbitsky - “Singular quasilinear and Hessian equations and inequalities”, J. Funct. Anal. 256 (2009) no. 6, p. 1875-1906 | Article | MR 2498563 | Zbl 1169.35026

[44] T. Schmidt - “Regularity theorems for degenerate quasiconvex energies with (p,q)-growth”, Adv. Calc. Var. 1 (2008) no. 3, p. 241-270 | Article | MR 2458237 | Zbl 1151.49031

[45] J. Simon - “Régularité de solutions de problèmes nonlinéaires”, C. R. Acad. Sci. Paris Sér. A-B 282 (1976) no. 23, p. A1351-A1354

[46] N. S. Trudinger & X.-J. Wang - “On the weak continuity of elliptic operators and applications to potential theory”, Amer. J. Math. 124 (2002) no. 2, p. 369-410 | Article | MR 1890997

[47] K. Uhlenbeck - “Regularity for a class of non-linear elliptic systems”, Acta Math. 138 (1977) no. 3-4, p. 219-240 | Article | MR 474389 | Zbl 0372.35030

[48] N. N. Ural’ceva - “Degenerate quasilinear elliptic systems”, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 7 (1968), p. 184-222 | MR 244628